Alert archive / Minnesota / Tornado Warnings in 2005
Tornado Warning 19, NWS Aberdeen, SD
NWS Aberdeen, SD issued this tornado warning at Jun 13, 2005, 5:27 PM CDT for Traverse County, Minnesota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2005, 5:27 PM CDT (22:27 UTC)
- Expired
- Jun 13, 2005, 6:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
County Traverse County, MN
The radar
The Aberdeen radar (KABR), 138 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 12:20 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KABR 132226 TORABR MNC155-132300- /O.NEW.KABR.TO.W.0019.050613T2227Z-050613T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 527 PM CDT MON JUN 13 2005 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * TORNADO WARNING FOR... TRAVERSE COUNTY IN WEST CENTRAL MINNESOTA * UNTIL 600 PM CDT(500 PM MDT) * AT 527 PM CDT(427 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES SOUTH OF DAKOMIN..MOVING NORTH AT 20 MPH. * THE TORNADO WILL BE NEAR... DAKOMIN AROUND 545 PM CDT(445 PM MDT) THIS IS AN EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING SITUATION. IF YOU ARE IN THE PATH OF THIS TORNADO TAKE SHELTER NOW REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. LAT...LON 4558 9671 4558 9655 4580 9658 4569 9674 $$ HARDING
2 follow-up statements
000 WWUS53 KABR 132247 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 547 PM CDT MON JUN 13 2005 MNC155-132300- /O.CON.KABR.TO.W.0019.000000T0000Z-050613T2300Z/ TRAVERSE MN- 547 PM CDT MON JUN 13 2005 ...A TORNADO WARNING CONTINUES FOR TRAVERSE COUNTY UNTIL 600 PM CDT... AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.. THIS DANGEROUS STORM WAS LOCATED 6 MILES SOUTH OF DAKOMIN...OR 13 MILES SOUTHWEST OF WHEATON...AND MOVING NORTH AT 15 MPH. THIS DANGEROUS STORM WILL BE... NEAR DAKOMIN BY 600 PM CDT. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 4558 9671 4558 9655 4580 9658 4569 9674 $$ TDK
000 WWUS53 KABR 132257 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 557 PM CDT MON JUN 13 2005 MNC155-132307- /O.EXP.KABR.TO.W.0019.000000T0000Z-050613T2300Z/ TRAVERSE MN- 557 PM CDT MON JUN 13 2005 ...THE TORNADO WARNING FOR TRAVERSE COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 551 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4558 9671 4558 9655 4580 9658 4569 9674 $$ TDK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this tornado warning went out at Jun 13, 3:40 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 13, 3:40 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 340 PM CDT MON JUN 13 2005 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT STRONG UPPER LOW WILL MAKE ITS WAY SLOWLY ENE OUT OF THE AREA THROUGH THE DAY TUESDAY. BREAKS IN THE CLOUDS SE IN THE CWA ALONG WITH INCREASED INSTABLITY WILL CONTINUE TO ALLOW SCT TSRAS TO DEVELOP OVER THIS AREA WITH SOME POSSIBLY SEVERE. OTHERWISE...THE LARGE AREA OF WRAPAROUND RAIN WILL CONTINUE ACROSS MUCH OF THE CWA THROUGH THIS EVENING AND THEN SLOWLY PUSH EAST AFTER MIDNIGHT THROUGH TUESDAY. THE RAIN SHOULD BE OVER IN FAR NE AND WC MN BY TUES EVENING. WILL KEEP THE FLOOD WATCH GOING THROUGH TONIGHT ACROSS THE CWA. OTHERWISE...WINDS WILL BE STRONG FROM THE N TO NW THROUGH THE NIGHT AND TUESDAY. EXPECT CLOUDS TO BREAK UP THROUGH THE DAY FROM W TO E ACROSS THE CWA ON TUESDAY. THE MDLS AGREE REALLY WELL THROUGH THE SHORT TERM BRINGING UPPER RIDGING INTO THE CENTRAL PART OF THE US AND HOLDING IT IN. THUS...TUESDAY NIGHT THROUGH THURSDAY NIGHT SHOULD BE DRY WITH CLEAR TO P/C SKIES AND MORE SUMMERLIKE TEMPS. .LONG TERM...FRIDAY THROUGH MONDAY LARGE UPPER RIDGE IN PLACE OVER THE CENTRAL US THROUGHOUT THE ENTIRE LONG RANGE. HAVE AN UPPER TROUGH IN PLACE TO THE NORTH OVER NORTHERN ALBERTA AND ANOTHER ONE OF THE SHORE OF THE WEST COAST. A WEAK AREA OF SURFACE LOW PRESSURE DEVELOPS TO THE EAST OF THE ROCKIES ASSOCIATED WITH THE LARGE UPPER TROUGH OVER CANADA. THIS SETS UP SOUTHERLY FLOW AT THE SURFACE AND IN THE LOWER LEVELS THROUGHOUT MUCH OF THE THIS UPCOMING WEEKEND. WITH FLOW OFF THE GULF HAVE SOME MOISTURE ADVECTION INTO THE REGION THROUGH THE WEEKEND. ALSO HAVE A WEAK LLJ DEVELOPING FRIDAY AND SATURDAY NIGHTS. NOT A LOT OF LIFT IS AVAILABLE THROUGHOUT THE REGION UNDER THE LARGE UPPER RIDGE...SO HAVE OPTED TO KEEP THE FORECAST DRY FOR NOW. LOOKS LIKE THE BEST CHANCE OF PRECIP/THUNDERSTORMS WILL BE FURTHER NORTH ACROSS CANADA IN THE VICINITY OF THE UPPER LOW. TEMPERATURES LOOK ON TRACK...WITH SOME PRETTY WARM WEATHER EXPECTED THROUGHOUT THE EXTENDED. H85 TEMPS SOAR INTO THE LOWER 20S TO UPPER 20S BY THE END OF THE WEEKEND. WITH PLENTY OF SUNSHINE AND GOOD MIXING EXPECT MOST SITES TO TOP OUT IN THE 80S TO LOWER 90S BY THE WEEKEND INTO THE BEGINNING OF NEXT WEEK. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...FLOOD WATCH THROUGH 4 AM CDT TUESDAY MORNING. MN...FLOOD WATCH THROUGH 4 AM CDT TUESDAY MORNING. && MOHR/ALBRECHT
Hazardous weather outlook, Jun 13, 5:46 AM CDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 546 AM CDT MON JUN 13 2005 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-141045- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE- WALWORTH- 546 AM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL PERSIST TODAY AND TONIGHT. HEAVY RAINFALL IS OF PRIMARY CONCERN TODAY WITH MUCH OF THE GROUND ACROSS CENTRAL AND NORTHEAST SOUTH DAKOTA ALREADY SATURATED FROM RAINFALL OVER THE PAST WEEK. A FLOOD WATCH IS IN EFFECT FOR ALL OF THE FORECAST AREA THIS MORNING THROUGH TUESDAY AFTERNOON. RIVER FLOODING ALONG THE JAMES...ELM...AND MAPLE RIVERS CONTINUES. FLSABR CONTAINS THE LATEST INFORMATION ON THIS SITUATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RIVER FLOODING ALONG PORTIONS OF THE JAMES AND ELM RIVERS IS EXPECTED TO CONTINUE INTO TUESDAY. THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY NIGHT OVER NORTH CENTRAL SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN
In the hours before
Special weather statement, Jun 13, 2:36 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 236 PM CDT MON JUN 13 2005 SDZ019-020-022-132035- CLARK-CODINGTON-HAMLIN- 236 PM CDT MON JUN 13 2005 ...FUNNEL CLOUDS REPORTED... THUNDERSTORMS ARE MOVING ACROSS HAMLIN AND CODINGTON COUNTIES TOWARD CLARK COUNTY. FUNNEL CLOUDS HAVE BEEN REPORTED WITH THESE THUNDERSTORMS. A TORNADO WATCH IS IN EFFECT THROUGH 8 PM ACROSS EAST CENTRAL SOUTH DAKOTA. IF YOU SEE A FUNNEL CLOUD AND FEEL THREATENED...PLEASE TAKE COVER. REPORT ALL SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO WARNING. ALBRECHT/HARDING
Nearby
Tornado Warnings in Minnesota, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.